Announcement

Collapse
No announcement yet.

Hair loss with Tecfidera

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Fishytrout
    replied
    Originally posted by Kodiak View Post
    I was on tecfidera for almost 2 years and it did really well for me I had clear brain scans I seem to be able to do more for longer periods of time. I didn't have any of the flushing or list of side effects, unfortunately has stopped being as effective and I started stumbling and lot of weakness as come back in.

    I noticed hair loss, but I also thought that could be because of my age, and that I dye my hair etcetera. I'm now on a different treatment and have been off tecfidera for more than 6 months, but I'm still noticing hair loss and I'm curious if it will stop at some point and is there anything I can do to correct it?
    I would encourage you to speak with your Neuro. It certainly could be your meds, your age....heck can even be high stress level or your diet. Isn't it crazy? I hope you get things figured out

    Leave a comment:


  • Kodiak
    replied
    Hair loss

    I was on tecfidera for almost 2 years and it did really well for me I had clear brain scans I seem to be able to do more for longer periods of time. I didn't have any of the flushing or list of side effects, unfortunately has stopped being as effective and I started stumbling and lot of weakness as come back in.

    I noticed hair loss, but I also thought that could be because of my age, and that I dye my hair etcetera. I'm now on a different treatment and have been off tecfidera for more than 6 months, but I'm still noticing hair loss and I'm curious if it will stop at some point and is there anything I can do to correct it?

    Leave a comment:


  • InThisMoment
    replied
    Hair Today - Gone Tomorrow

    I actually have been doing some reading lately on the effects of some MS medications that can in fact lead to hair thinning/ breakage. I was doing the research as while I still have full head of hair, I do notice it is thinner since starting Tecfidera. If Tecfidera is working (haven't had a brain MRI since starting it so can't say for sure) then I suppose some hair thinning isn't the worst side effect but not a pleasant one either. I also notice my scalp is dry (more dry then usual). Here's a link to an article all about MS Meds and hair thinning - https://www.everydayhealth.com/colum...and-hair-loss/

    Leave a comment:


  • jadmar92
    replied
    Sorry about that..copaxone was the last Ms drug I took..shared solutions must have stuck in my head for some reason..


    Originally posted by Ceremony View Post
    Shared Solutions is the support for copaxone. The Support for Tecfidera is called Active Source.

    No question is too big or too small. Call us toll free: 1-800-456-2255 Monday-Friday, 8:30 AM-8:00 PM (ET).

    You can also write to us at:
    MS ActiveSource
    Biogen Idec
    5000 Davis Drive
    PO Box 13919
    Research Triangle Park, NC 27709

    Leave a comment:


  • MallyCT
    replied
    For me, I am not sure if it is the time of year, the Tec, or my thyroid (which I have been taking medication for) but I have noticed more hair in the shower, brush, floor, etc. I don't see a dramatic difference in appearance (my hair is pretty thick to begin with!) but have been keeping an eye on it. I have found when the seasons change, for whatever reason, I "shed" more. I have my follow up with my neuro on Monday and will mention this. I have been on Tec since the beginning of July.

    Be well everyone!

    Leave a comment:


  • emily06
    replied
    Hair Loss

    I have been on Tecf for almost 4 weeks and haven't noticed any hair loss.

    Leave a comment:


  • wheeliegirl
    replied
    I'M RESTARTING TEC. IN A WEEK. WHEN I'D TRIED IT BACK IN JULY I HAD HAIR THINNING ON TEC.. YESTERDAY I TOLD THIS TO THE ACTIVE SOURCE REP. FOR TEC. SHE TOLD ME THAT OTHERS HAD BEEN REPORTING HAIR THINNING ALSO. IT NOT SO SURPRISING TO ME THAT ITS A SIDE EFFECT. MOST DMD'S SAY THAT HAIR THINNING MAY HAPPEN. NOT SURE WHY ITS NOT ON POSSIBLE SIDE EFFECTS OF TECFIDERA.

    I'VE READ ON OTHER MS SITES THAT WITH SOME PEOPLE THIS SIDE EFFECT ONLY LASTED A MONTH OR TWO TILL THEIR BODY GOT USED TO THE DRUG. I HOPE THIS IS TRUE.

    I HAD TO STOP TEC. BACK IN JULY AS A PRECAUTION. I WAS HAVING BAD SWELLING IN MY LEGS AND FEET. TURNED OUT NOT TO BE CAUSED BY THE TECFIDERA . I TRULY HATE THIS DRUGS BUT HOPING ALL THIS IS WORTH THE RISK.

    Leave a comment:


  • Ceremony
    replied
    Do not call Shared Solutions

    Shared Solutions is the support for copaxone. The Support for Tecfidera is called Active Source.

    No question is too big or too small. Call us toll free: 1-800-456-2255 Monday-Friday, 8:30 AM-8:00 PM (ET).

    You can also write to us at:
    MS ActiveSource
    Biogen Idec
    5000 Davis Drive
    PO Box 13919
    Research Triangle Park, NC 27709

    Leave a comment:


  • jadmar92
    replied
    Tecfidera & Hair loss

    Yes!! I started Tecfidera May 2013. About a month after that I started losing quite a bit of hair. I called shared solutions and reported it. They said no one had reported that as a side effect? Really? My hair continued to fall out and actually break off. I've lost a ton of hair. NOT just thinning or the usual 100 hairs a day. I saw my Neurologist last week and showed him a photo of the hair I lose when I wash my hair one time.. well I'm off the Tecfidera now. lol Thinking about Gilenya, but may just stay med free for now.

    PLEASE, IF YOU'RE EXPERIENCING A LOT OF HAIR LOSS WITH TECFIDERA CALL SHARED SOLUTIONS/BIOGEN AND REPORT IT. That's the only way they will know and put it as a side effect.

    Leave a comment:


  • jadmar92
    replied
    Tecfidera & Hair loss

    Yes!! I started Tecfidera May 2013. About a month after that I started losing quite a bit of hair. I called shared solutions and reported it. They said no one had reported that as a side effect? Really? My hair continued to fall out and actually break off. I've lost a ton of hair. NOT just thinning or the usual 100 hairs a day. I saw my Neurologist last week and showed him a photo of the hair I lose when I wash my hair one time.. well I'm off the Tecfidera now. lol Thinking about Gilenya, but may just stay med free for now.

    PLEASE, IF YOU'RE EXPERIENCING A LOT OF HAIR LOSS WITH TECFIDERA CALL SHARED SOLUTIONS/BIOGEN AND REPORT IT. That's the only way they will know and put it as a side effect.

    Leave a comment:


  • grace4et
    replied
    now that you mention it.....ive been getting alot of shedding but more than normal but i chemically straigten my hair and i started tec around the same time....hmmmmm

    Leave a comment:


  • bree2013
    replied
    I've also been on tec since June. I haven't experienced increased hair loss that's noticeable. Since my 40's I've had increased loss but I color my hair, etc, I attribute it to that, plus hypothyroidism.

    Has your thyroid level been checked? Hair loss can be a sx with that.

    Bree

    Leave a comment:


  • bethk
    started a topic Hair loss with Tecfidera

    Hair loss with Tecfidera

    I have been taking Tec since June and never had any side affects except very brief flushing once a morning BUT I have noticed increasing hair loss since June I have lost probably half my hair. Any one else have hair loss issues?
Working...
X